Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 8:32 PM CDT for Coleman County, Concho County, Runnels County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 10, 2011, 9:00 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coleman County, TX, Concho County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 90 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:50 PM CDT | HAIL 1 | 8 Wnw Coleman, TX | 1 INCH HAIL REPORTED AT HOARDS CREEK RESERVOIR 8 MILES WNW OF COLEMAN AT 850PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4029 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WUUS54 KSJT 110132 SVRSJT TXC083-095-399-110200- /O.NEW.KSJT.SV.W.0009.110411T0132Z-110411T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 832 PM CDT SUN APR 10 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS... WEST CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS... NORTH CENTRAL CONCHO COUNTY IN WEST CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF TALPA...OR 12 MILES EAST OF BALLINGER...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN COVE AND VALERA BY 845 PM CDT... HORDS CREEK RESERVOIR BY 850 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3193 9960 3169 9934 3151 9976 3165 9993 TIME...MOT...LOC 0132Z 227DEG 37KT 3172 9971 $$
1 follow-up statement
016 WWUS54 KSJT 110148 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 848 PM CDT SUN APR 10 2011 TXC083-095-399-110200- /O.CON.KSJT.SV.W.0009.000000T0000Z-110411T0200Z/ RUNNELS TX-COLEMAN TX-CONCHO TX- 848 PM CDT SUN APR 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL CONCHO...WEST CENTRAL COLEMAN AND SOUTHEASTERN RUNNELS COUNTIES... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HORDS CREEK RESERVOIR...OR 9 MILES WEST OF COLEMAN... MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN CONCHO...WESTERN COLEMAN AND SOUTHEASTERN RUNNELS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3193 9960 3169 9934 3151 9976 3165 9993 TIME...MOT...LOC 0148Z 227DEG 37KT 3183 9957 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:45 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 10, 7:45 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT SUN APR 10 2011 .DISCUSSION... SEVERE THUNDERSTORM WATCH NUMBER 123 IN EFFECT FOR THE SOUTHEAST HALF OF THE CWFA UNTIL 07Z. STORMS NOW DEVELOPING AND BACK BUILDING ALONG THE BOUNDARY OVER COLEMAN COUNTY. EXPECTED ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY THROUGH MID EVENING AS LARGE SCALE ASCENT INCREASES WITH UPPER TROUGH PUSHING INTO WEST TEXAS. UPDATED ZONES FOR CONVECTIVE WATCH AND INCREASED POPS OVER SOUTHEAST ZONES ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 614 PM CDT SUN APR 10 2011/ AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24 HOURS. A PACIFIC FRONT PUSHING THROUGH WEST CENTRAL TEXAS MAY INITIATE SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN TAF SITES LATE THIS EVENING...HAVE INCLUDED A TEMPO GROUP FOR THESE TERMINALS ENDING BY MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 48 81 54 / 10 0 0 0 0 SAN ANGELO 48 81 43 86 54 / 10 0 0 0 0 JUNCTION 50 82 42 85 55 / 30 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 744 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 744 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO SAN ANGELO...TO OZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| Apr 10, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 45 min |
| Apr 10, 10:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more | 52 min |
| Apr 10, 10:57 PM CDT | Tornado Warning | SJT | McCulloch | 33 min |
| Apr 10, 11:25 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 24 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, Mason, San Saba | 46 min |
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 45 min |
| Apr 11, 12:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 43 min |
| Apr 11, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 41 min |
| Apr 11, 12:25 AM CDT | Tornado Warning | SJT | Mason | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.